Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 2, 2001, 1:28 PM PDT for San Diego County, California. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2001, 1:28 PM PDT (20:28 UTC)
- Expired
- Sep 2, 2001, 3:00 PM PDT
- In force
- 92 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 022029 FFWSAN CAC073-022200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 128 PM PDT SUN SEP 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... THE MOUNTAINS OF CENTRAL AND SOUTHEAST SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 300 PM PDT * AT 125 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 5 MILES NORTH OF PINE VALLEY AND MOUNT LAGUNA...OR ABOUT 20 MILES EAST OF LAKESIDE...MOVING WEST-NORTHWEST AT 10 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE 5 MILES NORTH OF DESCANSO BY 145 PM. OTHER THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO AFFECT THE CUYAMACA STATE PARK AREA THROUGH 200 PM. RADAR ESTIMATES RAINFALL IN EXCESS OF ONE INCH HAS FALLEN NORTHEAST OF PINE VALLEY WITH MORE RAIN EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3306 11679 3261 11652 3263 11617 3309 11643 MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:05 PM PDT, 23 minutes earlier.
Area forecast discussion, Sep 2, 1:05 PM PDT, 23 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PDT SUN SEP 2 2001
...SYNOPSIS...
AFTER THE MOUNTAIN AND DESERT THUNDERSTORM OUTBREAK TODAY...MOISTURE
FROM THE DECAYED REMNANTS OF HURRICANE FLOSSIE WILL BRING SOME MORE
THUNDERSTORMS MONDAY. HOWEVER...A TREND TOWARDS DRIER SOUTHWEST FLOW
ALOFT WILL BRING FAIR WEATHER TUESDAY...OTHER THAN SOME COASTAL LOW
CLOUDS AND FOG. STRENGTHENING HIGH PRESSURE ALOFT WILL BRING HOT
WEATHER INLAND WEDNESDAY THROUGH NEXT WEEKEND.
...DISCUSSION...
THIS WILL BE A QUICK EARLY AFD DUE TO THE NEED TO WATCH THE TSTORMS
THIS AFTERNOON. UP TO 1/2 INCH HAIL OCCURRED OVER WRIGHTWOOD BEFORE
NOON...AND AN NUMEROUS TSTORMS WITH HEAVY RAIN ARE OCCURRING OVER
THE MTNS. SKYWARN HAS JUST BEEN ACTIVATED FOR SAN DIEGO COUNTY WITH
ATTEMPTS BEING MADE FOR SAN BERN COUNTY.
12Z ETA K-F SHOWS WIDESPREAD CONVECTION FOR MONDAY DESPITE SOME
DRYING ALOFT...THOUGH ETA IS WETTER THAN AVN. SO...I HAVE 30 POPS
FOR MOST MTN AREAS. PRECIP APPEARS UNLIKELY TUESDAY. BY AROUND LATE
TUESDAY...THE SHORTWAVE TO OUR N/NW WEAKENS AND LIFTS OUT OF OUR
AREA ALLOWING THE DESERT SW HIGH PRESSURE CELL TO STRENGTHEN. THE
CLOSED LOW PROGGED TO BE OUT AROUND 135-140 DEG W IS PROGGED TO STAY
OUT THERE LATE IN THE WEEK...SO THAT SHOULD SOLIDIFY THE WARM
PATTERN FOR HERE.
.SAN...FLASH FLOOD WATCH FOR MTNS/DESERTS UNTIL 6 PM...SEE LAXFFASAN.
MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:55 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Sep 2, 4:34 PM PDT | Flash Flood Warning | SGX | Riverside | 86 min |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.